MAUDE Adverse Event Report: MEDIVATORS INC. DSD EDGE; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS INC. DSD EDGE; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Fumes or Vapors (2529)
Health Effect - Clinical Codes Headache (1880); Chemical Exposure (2570)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported a strong chemical smell from their dsd edge automated endoscope reprocessor (aer) causing operators to experience headaches.There is potential that operators are experiencing chemical exposure symptoms to fumes from rapicide pa high-level disinfectant used with the aer.Medivators field service engineer (fse) was dispatched to evaluate the aer and was not able to detect any chemical smell.While onsite, the fse noted poor air flow in the reprocessing room and determined the room does not have the minimum air changes as required for proper ventilation when using the aer.The fse also noted the facility had incorrect plumbing/water supply equipment for the number of aers in the reprocessing room, therefore the facility is not using the aers in accordance with medivators site requirements documentation.Upon completing the service intervention, the fse confirmed the aer is operating according to specification.Medivators regulatory attempted to follow up with the facility regarding the reported chemical exposures but no further information was provided.It is unknown if medical attention was sought.The facility was made aware of the site requirements prior to installing the aers and again after medivators fse was onsite during the recent service intervention.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
The facility reported a strong chemical smell from their dsd edge automated endoscope reprocessor (aer) causing operators to experience headaches.There is potential that operators are experiencing chemical exposure symptoms to fumes from rapicide pa high-level disinfectant used with the aer.

Brand Name
DSD EDGE
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave. n.
minneapolis MN 55447
MDR Report Key9124060
Report Number2150060-2019-00064
Device Sequence Number19537866
Product Code FEB
UDI-Device Identifier00677964046674
UDI-Public00677964046674
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K092387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;